Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,
I was diagnosed with ADHD last January and started taking 54mg Concerta in July (not off the bat, gradually).
Since September I've gained 20 lbs. I spoke with my psychiatrist and he doesn't seem worried about it, but it's honestly freaking me out.
I thought maybe it was some other issue since my hair has stopped growing on my head as well, so I went to my regular doctor for a batch of blood tests (TSH, T3, CBC, ferritin, ALT, TP, Bicarb.. etc) and everything came back normal.
I do nothing differently then before (I was never super active). Also, I have almost no side effects from Concerta, I even get hungry all the time.
What's going on here? Is the Concerta making me gain the weight or is it something my doctor missed? I'm gaining 5-6 lbs a month and it's not stopping :-(

Thanks

Loading...

Maybe you don't need Concerta, if you've never been super active. Maybe you just need some counseling or other therapies. You should ask for another opinion. Weight gains is not a typical Concerta side effect. Causes of unexplained weight gain in men and women are: hypothyroidism, deficiency of essential fatty acid, medications, some serious diseases, blood sugar imbalance. Various types of drugs such as anti-depressant drugs, steroids, diabetic medications, non-steroidal anti-inflammatory drugs, etc. leads to unexplained weight gain. Any hormone replacement therapy and also intake of oral contraceptives containing estrogen can also result in fluid retention and increased appetite.
Reply

Loading...